Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Stiffness after sitting for long period, muscle pain in thigh, buttocks and shins. Arthritis?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1280 Questions
I am a 66yearold female. Over past years I have been aware of getting very stiff after sitting for longish periods. In past months it has been getting much worse so that I am very obviously limping for 10 or so minutes until the stiffness wears off. There is also intermittent deep muscle pain - sometimes on tops of thighs, sometimes from right buttock down back of thigh, sometimes in my shins. The aching does not seem to be in my joints. The deep aching is worse when the weather is colder. I can still walk a few kliometres daily on hilly streets so I am not immobile but I would like to know if this is arthritis or something else and is it likely to get worse?
Posted Fri, 16 Aug 2013 in Bones, Muscles and Joints
Answered by Dr. Alekhya 1 hour later
Thank you for the query.
The symptoms you have mentioned strikes me of Arthritis. There will be joint stiffness and muscle cramps described by a person suffering from arthritis. Osteoarthritis is the most common type of arthritis seen in individuals of your age.

I advice you for the x-ray to know about the progression and to confirm the disease. Only anti inflammatory drugs like Motrin / Advil are helpful in arthritis and physical therapy arrest progression. You should not go for uphill walk, do not sit under your knee level. Massage therapy is found to be helpful for some.

Hope I have answered your query.You are welcome for the followup questions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor